Page 1 of 3 123 LastLast
Results 1 to 10 of 21

Thread: Am I damaging my liver with all these supplements? A little uncomfortable here... page

  1. #1
    Unamused Mouse's Avatar
    Unamused Mouse is offline Senior Member
    Join Date
    Aug 2010
    Location
    Toronto, ON
    Posts
    633

    Question Am I damaging my liver with all these supplements? A little uncomfortable here...

    Primal Fuel
    Lately I've noticed that my urine has a quite pungent odour to it. The colour and tone seem pretty normal to me, but the smell reminds me of when I was in the hospital recovering from my hysterectomy, eliminating all the drugs they gave me (though the smell now isn't QUITE that bad).

    I'm wondering if this is due to the various supplements I'm taking and the quantities. For example, everyone here knows that we're all low on vitamin D, so I try to take a 1000mg tablet of it maybe 2-3 times each day. When I eat lunch and dinner I'll swallow two 1000mg of fish oil softgels and one 250mg magnesium caplet.

    When hubby and I remember, we'll also suck on a zinc tablet or take a chewable multivitamin (we might remember once a week at this point).

    Am I over-doing it, you think? Last night my heart started pounding and my stomach felt weird for no apparent reason and I had to go to bed because it was really making me worry. I honestly felt I was not going to wake up in the morning (which is EXTREMELY rare for me).

    Thoughts?

  2. #2
    Phoenixflame's Avatar
    Phoenixflame is offline Senior Member
    Join Date
    Aug 2010
    Posts
    213
    I take about that same amount, plus a probiotic. The fish oil makes my pee more yellow, but that's about it.

    You haven't suddenly been eating a lot of asparagus, have you?

  3. #3
    runnergal's Avatar
    runnergal is offline Senior Member
    Join Date
    Jan 2011
    Posts
    921
    Are you on any medications? Supplements can affect how medications are absorbed.
    MTA: because it is rare I dont have more to say

    "When I got too tired to run anymore I just pretended I wasnt tired and kept running anyway" - my daughter Age 7

  4. #4
    Dragonfly's Avatar
    Dragonfly is offline Senior Member
    Join Date
    Oct 2010
    Location
    Port Townsend, Washington
    Posts
    3,736
    I would drop one of the fish oil gels. 1000 mg is usually enough for most folks unless you are eating a lot of PUFAs

  5. #5
    Grizz's Avatar
    Grizz is offline Banned
    Join Date
    Sep 2010
    Location
    USA
    Posts
    3,879
    Mrs UnamusecMouse,

    What color is your urine? It should be a very light yellow or even clear. If not, you need to drink more water.

    Grizz

  6. #6
    BarbeyGirl's Avatar
    BarbeyGirl is offline Senior Member
    Join Date
    Aug 2009
    Location
    SW Idaho farmland
    Posts
    928
    Quote Originally Posted by Grizz View Post
    Mrs UnamusecMouse,

    What color is your urine? It should be a very light yellow or even clear. If not, you need to drink more water.

    Grizz
    Unless you're taking B vitamins (specifically riboflavin, aka B2), which makes urine bright yellow.

    I wondered about asparagus, too.
    Nightlife ~ Chronicles of Less Urban Living, Fresh from In the Night Farm ~ Idaho's Primal Farm! http://inthenightlife.wordpress.com/

    Latest post: Stop Being Stupid

  7. #7
    Unamused Mouse's Avatar
    Unamused Mouse is offline Senior Member
    Join Date
    Aug 2010
    Location
    Toronto, ON
    Posts
    633
    Haha...nope, no spareguts lately. No medications either, and I usually drink a good amount of water (with a couple of teas during the day). Not specifically taking vit B outside of whatever is in the multivitamin.

    Urine is yellow, sometimes a richer yellow, but usually light/normal.

    I was taking three fish oil softgels per day, based on the recommended dosage on the bottle, but upped it in hopes of increasing my libido (from another thread on here). Someone had said that taking 8 a day could bring back the randiness, but I haven't tried that many yet.

  8. #8
    runnergal's Avatar
    runnergal is offline Senior Member
    Join Date
    Jan 2011
    Posts
    921
    also, maybe back the magnesium off to just 1 tablet a day. I know some people on here take more, but some of your symptoms match magnesium overdose.

    I notice my urine is stronger smelling off and on than before, I figure it is entering/exiting ketosis. Since I do not strive to STAY in ketosis there are probably times when I am spilling ketones. Especially in the morning. I wouldnt be particularly concerned about urine smell in absence of other symptoms.


    The heart pounding and stomach issues is what i would take concern with and monitor.
    MTA: because it is rare I dont have more to say

    "When I got too tired to run anymore I just pretended I wasnt tired and kept running anyway" - my daughter Age 7

  9. #9
    Unamused Mouse's Avatar
    Unamused Mouse is offline Senior Member
    Join Date
    Aug 2010
    Location
    Toronto, ON
    Posts
    633
    The thing I like about the magnesium is the fact that it softens my stool a bit. Been having problems pooping due to complications with the hysterectomy (minor rectocele - what a pain in the arse harhar) so the softer stool is good for me. I've been taking the magnesium now for more than a month and this was the first time I had the racing heart/tummy issue, so I don't know...maybe I'll just start cutting back on the fish oils for now and see what happens.

  10. #10
    Styrofoam Jones's Avatar
    Styrofoam Jones is offline Senior Member
    Join Date
    Sep 2010
    Location
    Connecticut
    Posts
    245
    Magnesium builds up in your system over time if I'm not mistaken. It might be getting to be too much for you.

    Whenever I take any supplemental mag, whether it's 100mg or 1000mg I get very strange symptoms similar to yours. My heart starts to pound in a weak, racy way, my anxiety ramps up, and I start feeling fatigued, confused, and "out of it". I seriously feel like I just got drugged. Those thoughts of "I kind of wouldn't be surprised if I died" are there too, although that's probably just anxiety.

    Can't really help with the urine. I know certain multivitamins do some weird things to mine sometimes, but once a week shouldn't be causing any major problems.
    Last edited by Styrofoam Jones; 02-12-2011 at 04:34 PM.

Page 1 of 3 123 LastLast

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •